MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-62
Medical Device Problem Codes Failure to Deliver Energy (1211); Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy procedure, bleeding occurred while performing tissue dissection and hemostasis with the fenestrated bipolar forceps (fbf) instrument.The surgeon reported diminished energy output and reduced smoke generation during this event.Despite removing the instrument, thoroughly cleaning the jaws, and performing another coagulation attempt, the issue persisted.There were no collisions, thermal damage, or visible cables.The patient did not require a blood transfusion, as the bleeding was anticipated and considered minimal.To resolve the issue, a backup fbf instrument was used, and the procedure was successfully completed.There is no concern about this event causing any long-term complications, and the patient did not experience any post-operative complications.
 
Additional Manufacturer Narrative
The fenestrated bipolar forceps instrument was analyzed, and the complaint was not confirmed by failure analysis.Visual inspection was performed and no damage to the conductor wires was observed.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument was connected to the in-house erbe generator and passed energy recognition.The instrument moved intuitively with full range of motion in all directions.The grip tips opened and closed properly.Energy delivery was tested and passed in various grip orientations.The instrument passed the electrical continuity test.The instrument was fully functional.No product issue was identified.A review of the site's system logs for the reported procedure date was conducted and the investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25229726
Report Number2955842-2026-25761
Device Sequence Number10183923
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(11)250109(10)K10250109
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430011-62
Device Catalogue Number430011
Device Lot NumberK10250109 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale